Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

August 26, 2019Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 26, 2019, 5:13 PM EDT for Lake County, Florida. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2019, 5:13 PM EDT (21:13 UTC)
Expired
Aug 26, 2019, 6:45 PM EDT
In force
92 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Tampa radar (KTBW), 107 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2019-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2019-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1687 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS82 KMLB 262113
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Mon Aug 26 2019
 
FLZ044-045-053-144-262245-
Northern Lake County FL-Osceola FL-Orange FL-Southern Lake County FL-
513 PM EDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR LAKE...WESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 645 PM EDT...

At 508 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Inverness Airport to 11 miles 
northeast of Zephyrhills North. Movement was east at 10 to 15 mph. A 
large scale boundary collision along with other outflow boundary 
interactions will result in development of additional strong storms 
across Lake and western Orange county this evening.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Orlando, Kissimmee, Apopka, Ocoee and Winter Garden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8195 2896 8148 2823 8144 2823 8154
      2826 8156 2826 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2108Z 259DEG 14KT 2878 8218 2833 8201 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:55 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 26, 3:55 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
355 PM EDT Mon Aug 26 2019

.DISCUSSION...

Current-Tonight....Active convection along the west coast sea breeze
and storms near the Lake Okeechobee and east coast breeze merger
will send additional outflows across the interior into this evening.
Some strong storms are likely near metro Orlando/inland Volusia and
Lake counties by the late afternoon and early evening. Locally heavy
rain, gusty winds and frequent lightning are expected with the
strongest storms. Some storms may make it back to the Brevard and
Indian River county coast into the evening with light westerly
steering flow at the mid levels. Considerable evening cloudiness
will give way to partly cloudy skies overnight. Lows in the lower to
mid 70s across the interior with some upper 70s along the Atlantic
beaches.

Tuesday-Wednesday (previous)...As the weak tropical low drifts
northeast towards the north/central Atlantic, a surface to mid level
ridge builds across the eastern GOMEX from the southern FL
peninsula. Positioning between these two features will lead to light
west to northwesterly flow mid week, with sea breeze development
each afternoon. Precipitable water values remain over 2.00" which
supports 50-60% PoPs Tuesday; however dry air wedge approaches the
Gulf Coast on Wednesday, which may inhibit activity as PWATs
decrease to near 1.70".

Sea breeze driven diurnal convection continues in the mid-range,
with convection favored over the interior in the afternoon, then
pushing toward the coast in light westerly steering flow. Temps
remain at late August norms, with highs in the low 90s, lows in the
mid 70s.

Thursday-Friday (modified)...Another weak cold front digs across the
Deep South early Thursday, pausing before crossing the FL border.
Winds ahead of this stalled front shift from NW to SE, transporting
higher moisture to the region. As discussed in previous forecasts,
latest guidance does trend PoPs upward during this period, as a
broad low forms along the stalled boundary, in turn, developing a
more pronounced sea breeze driven convective setup in the afternoon.
As a result, have drawn likely PoPs across interior land areas
Thursday and tailoring to just the far interior Friday in stronger
southeasterly flow.

Labor Day Weekend (modified)...12Z guidance continues trend with
some of the global models bringing Dorian toward south or east
central FL over the Labor Day weekend. Higher uncertainty than
normal exists due to potential land interaction with Hispaniola and
also the trend of some of the models to weaken the system to a
tropical wave, though the ECMWF and legacy GFS continue trend of
keeping an intact system moving toward FL. For now will not make
major shifts from the previous forecast with POPs near 50 percent,
and allow for an upward trend with later forecasts. At the very
least, higher moisture is expected to reach FL by Saturday and
Sunday, leading to the potential for a soggy Labor Day weekend.

Since any potential impacts are nearly a week away, and the peak of
the hurricane season is rapidly approaching, all persons in Florida
should closely monitor forecasts and updates this week from both the
National Hurricane Center and your local National Weather Service
Office. There's no better time than now to review your hurricane
preparedness plan, and make sure you hurricane supply kit is fully
stocked and up to date.

&&

.AVIATION...
Much higher coverage of showers and storms expected this afternoon
into this evening. Except near SUA, the bulk of the storm activity
should hold off until after 20Z, and interior sites have TEMPO TSRA
restrictions through approximately 00Z. Some storms also expected to
push back toward the coast this evening but confidence is only high
enough to include TEMPO restrictions at TIX and MLB.  There could be
lingering storms and debris rain until 02-03Z late this evening, but
once convection diminishes VFR conditions prevail overnight tonight.

&&

.MARINE...
Tonight...NE/N winds to 5-10 knots early will decrease to around 5
knots overnight. Seas will range from 3-4 ft offshore from Volusia
county to 2-3 ft across the srn marine area. Some storms may move
back toward the Brevard coast this evening otherwise isolated
showers/storms will be mainly across the central and srn waters
overnight.

Tuesday-Friday...Light westerly flow develops over the region on
Tuesday, with brief onshore shifts as the sea breeze develops in the
afternoon. By Thursday, winds shift southeasterly, dragging higher
moisture to the region through the weekend. Offshore moving showers
and thunderstorms are likely midweek, with activity transitioning to
the interior later in the week. Winds 5-10 kts with persistent seas
of 3 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  90  74  91 /  20  30  30  40
MCO  75  93  76  94 /  50  50  20  50
MLB  75  91  75  90 /  30  50  30  50
VRB  73  91  73  90 /  30  50  30  50
LEE  75  92  77  93 /  50  40  20  40
SFB  75  93  77  94 /  40  50  20  50
ORL  76  93  78  94 /  50  50  20  50
FPR  73  90  73  90 /  20  50  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Volkmer/Glitto/Combs
Hazardous weather outlook, Aug 26, 10:37 AM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1037 AM EDT Mon Aug 26 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1037 AM EDT Mon Aug 26 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Numerous afternoon showers and lightning storms are expected
in east central Florida this afternoon and early this evening,
mainly from near Interstate 95 westward across the interior.
Activity will initially occur along the local Atlantic sea
breeze and Lake Okeechobee breeze during the afternoon. Storm
coverage and intensity will increase in the late afternoon as it
spreads inland from Interstate 95 across the interior, and will
continue into early evening.

Today's storm motion will be slow and erratic, with perhaps a
slow drift toward the east at times. This will lead to rainfall
totals of 1 to 3 inches, or a little higher, in the most intense
storms. Frequent deadly cloud to ground lightning will also occur,
along with brief wind gusts to 30 or 35 mph. Move indoors to safety
at the first sign of threatening skies.

.RIP CURRENT IMPACT...
A northeast swell north of Cape Canaveral will contribute to a
moderate rip current risk for the Volusia and northern Brevard
county beaches. Always swim within sight of a lifeguard.

.MARINE THUNDERSTORM GUST IMPACT...
A few storms could produce wind gusts of 30 to 35 knots over large
inland lakes, with a much lower chance for strong storms expected
over the open Atlantic and Intracoastal Waterway.

.RIVER FLOOD IMPACT...
The Saint Johns River near Geneva remains in action stage with a
very slow rise in the river level expected. When action stage is
reached, no wake zones go into effect and county parks are closed
for areas east of Lake Monroe to Lake Harney.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Scattered to numerous showers and lightning storms are forecast
through the rest of the work week. By Labor Day weekend, Tropical
Cyclone Dorian is currently forecast by the National Hurricane
Center to be moving into the southeastern Bahamas. Since the
forecast intensity of the system is highly uncertain at this time,
it is much too early to say which impacts, if any, will be felt in
east central Florida this far out in time.

With Dorian moving toward the northeast Caribbean, and since the
peak of the hurricane season is rapidly approaching, all persons
in Florida should closely monitor forecasts and updates this week
from both the National Hurricane Center and the National Weather
Service Office in Melbourne. There's no better time than now to
review your hurricane preparedness plan, and make sure that your
hurricane supply kit is fully stocked and up to date.
from mid to
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Volkmer/Cristaldi

In the hours before

Special weather statement, Aug 26, 2:50 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
250 PM EDT Mon Aug 26 2019

FLZ059-064-261915-
St. Lucie FL-Martin FL-
250 PM EDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND NORTH
CENTRAL MARTIN COUNTIES UNTIL 315 PM EDT...

At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Port Saint Lucie. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port Saint Lucie, Stuart, Palm City, White City and Port Saint Lucie
River Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2714 8024 2711 8039 2730 8054 2735 8033
TIME...MOT...LOC 1849Z 146DEG 4KT 2720 8037

Combs
Special weather statement, Aug 26, 3:14 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
314 PM EDT Mon Aug 26 2019

FLZ059-064-261945-
St. Lucie FL-Martin FL-
314 PM EDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE AND
NORTHWESTERN MARTIN COUNTIES UNTIL 345 PM EDT...

At 314 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tradition, or near Port Saint Lucie. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port Saint Lucie, Palm City, Saint Lucie West, Tradition and
Tradition Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2717 8027 2710 8059 2732 8062 2734 8036
TIME...MOT...LOC 1914Z 000DEG 0KT 2726 8042

Combs
Special weather statement, Aug 26, 3:57 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
357 PM EDT Mon Aug 26 2019

FLZ058-059-262030-
St. Lucie FL-Okeechobee FL-
357 PM EDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE AND
NORTHEASTERN OKEECHOBEE COUNTIES UNTIL 430 PM EDT...

At 356 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Fort Drum to 10 miles west of
Fort Pierce South. Movement was north at 5 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Fort Drum and Country Hills Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2735 8043 2734 8090 2755 8093 2756 8052
      2756 8044
TIME...MOT...LOC 1956Z 180DEG 6KT 2740 8083 2742 8052

Combs
Special weather statement, Aug 26, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Mon Aug 26 2019

FLZ044-045-053-144-262245-
Northern Lake County FL-Osceola FL-Orange FL-Southern Lake County FL-
513 PM EDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR LAKE...WESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 645 PM EDT...

At 508 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Inverness Airport to 11 miles
northeast of Zephyrhills North. Movement was east at 10 to 15 mph. A
large scale boundary collision along with other outflow boundary
interactions will result in development of additional strong storms
across Lake and western Orange county this evening.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Orlando, Kissimmee, Apopka, Ocoee and Winter Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8195 2896 8148 2823 8144 2823 8154
      2826 8156 2826 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2108Z 259DEG 14KT 2878 8218 2833 8201

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:50 PM EDTSpecial Weather StatementMLBMartin25 min
Aug 26, 3:14 PM EDTSpecial Weather StatementMLBMartin31 min
Aug 26, 3:20 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie85 min
Aug 26, 3:57 PM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie33 min
Aug 26, 6:36 PM EDTAreal Flood AdvisoryMLBLake, Orange, Osceola114 min
Aug 26, 6:44 PM EDTSpecial Weather StatementMLBOrange46 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.